# SDR CALA9801455

- Difficulty date: August 14, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N35832
- Make and model: Doug DC-9-82
- Aircraft serial: 49492
- Engine: Pwa JT8D217A
- System (JASC): 3020 · Air Intake Anti/De-Ice System
- Part: De-Ice Duct
- Condition: Blown
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

THE NR 2 ENGINE FIRE WARNING LIGHT AND BELL ACTIVATED DURING CLIMBOUT.  THE NR 2 ENGINE WAS RETARDED TO IDLE AND THE FIRE WARNING CEASED.  THE AIRCRAFT WAS RETURNED TO IAH WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE NR 2 ENGINE NOSE COWL ANTI-ICE DUCT BLOWN WITH DAMAGE TO THE UPPER COWL.  THE ANTI-ICE DUCT AND UPPER COWL WERE REPLACED.  IN ADDITION, THE ANTI-ICE VALVE WAS REPLACED DUE TO METAL PARTICLES FOUND IN THE VALVE.  LEAK AND OPERATIONAL CHECKS WERE GOOD.
